low platelets, start meds follow up
Sep 22, 2005
Thank you for your reply to low plates, should I start meds? I waited over the weekend to ask my doctor the count before begining. Blood platelest 21K. I did begin Sustiva & Truvada on Monday as she advised. Should I be concerned about complecations other than bleeding from low platelets such as heart problems etc? Also since starting the meds I'm having some pain in my lower left side as well as tingling and general weired feeling in my body. Should I expect that my body is just getting used to the meds?
Response from Dr. Young
Thanks for your follow up.
Complications of low platlets are primarily bleeding-- excessive bruising for example. The thing that really gets us concerned, medically speaking isn't bruises but the possibility of bleeding in major organs, especially the brain (but usually not the heart).
As for your other symptoms, the tingling and "weird" feelings sound like mild efavirenz (Sustiva) side effects; the lower side pain is a little less clear to me at this point. I'd expect most of these symptoms to resolve over the next few days. Certainly if they don't improve, make sure to keep your doctor informed about how your doing, particularly about your side effects or symptoms.
Good luck, stay in touch. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take For Hiv Symptoms To Show?
- Can I Catch Hiv From Someone With A Zero Viral Load?
- Coconut Oil Benefits For Neuropathy
- Is There Anyone Who Use Herbs To Treat Hiv?
- How Soon Do Symptons Occur From Thrush After Infected?
- Negative Hiv Test After Window Period Should I Retest
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.